MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 102326FL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 06/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primevigilance notified teoxane of an adverse event on 18-jun-2024.The patient was injected on (b)(6) 2024 with 1 ml of rha 4 in the mid-cheek using an unspecified needle.On the same day, the patient also received botulinum toxin (xeomin) at an unspecified site.The day after the injection, on (b)(6) 2024, the patient went to the er and was hospitalized for 2 days, from (b)(6) 2024 to (b)(6) 2024, due to puffy eyes and swollen lips and cheeks.It was noted that the swelling in the left cheek was "10 times" worse than the right cheek.An allergic reaction was first diagnosed.In the meantime, a ct scan was performed on (b)(6) 2024 and showed fluid accumulation.The patient was prescribed steroids and an oral antibiotic on an unspecified date as treatment.And on (b)(6) 2024 hyaluronidase (hylenex) was injected under ultrasound guidance.According to the reporter, this procedure exacerbated the swelling.On (b)(6) 2024, the patient was readmitted to the hospital.A cat scan performed on the same day showed fluid accumulation.According to the injector, an infection was then suspected.The infectious disease service was consulted, and the patient received antibiotics intravenously.The discharge date from the hospital was not specified.The patient planned to have filler dissolved by her injector on (b)(6) 2024, but there was no confirmation of the visit or the outcome of the procedure.The patient had known allergy to non-steroidal drugs.The lidocaine test performed on the forearm was negative.This was the patient's first treatment with a filler.On (b)(6) 2024, we were informed that the patient's symptoms were resolving, thus the case was closed.A second patient with similar symptoms was mentioned (case (b)(4) ), but no further information could be retrieved to confirm the exact symptoms, thus the case was considered as non- reportable.
 
Additional Manufacturer Narrative
Skin infections may manifest as swelling and puffiness in and around the injection sites.They appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teosyal products.It has to be noted that this case was first assessed as allergic reaction.However, considering the fact that the symptoms were significantly worse on the left side and exacerbated post hyalase treatment, an infection was later on suspected.Therefore, the relatedness of the allergic reaction with the injection of rha 4 was assessed as not assessable, and only a causal relationship between the rha 4 injection and infection was assessed as possible based on the symptoms, the suggestive temporal relationship, and the possible alternative etiology from botox injection for which no information could be retrieved on exact injection sites.Of note, rha 4 is not indicated for the cheeks in the us.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
MDR Report Key19769065
Report Number3005975625-2024-00401
Device Sequence Number8920559
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public7640173232704
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Lot Number102326FL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale